MAUDE Adverse Event Report: EXACTECH, INC. TIBIAL INSERT TRIAL SZ 3 13 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. TIBIAL INSERT TRIAL SZ 3 13 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number TIBIAL INSERT TRIAL SZ 3 13 MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/12/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, approximately twelve years post left tka, the (b)(6) female patient's poly failed over time.During surgery, a piece of the trial broke off but was retrieved.There were no parts or pieces that fell into wound site.Implant was removed and replaced with 15mm implant, but was deemed too tight so it was removed and downsized to a 13mm ps poly implant.There was no surgical delay/prolongation.Patient deemed stable.Patient was last known to be in stable condition following the event.Provided images show the tibial insert has fractured.
 
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.This is one of two products involved with the reported event and the associated manufacturer report numbers are 1038671-2022-00530.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h2, h3 and h6 have been updated accordingly.(h3) the broken instrument reported was likely the result of impaction forces being applied to the groove during trialing and/or removal which led to the observed fracture.The most probable root cause associated with the reported event of "broken / non-functional¿ is associated with a partial or full-thickness crack in the device materials.This is one of two products involved with the reported event and the associated manufacturer report numbers are 1038671-2022-00529 and 1038671-2022-00530.

Brand Name
TIBIAL INSERT TRIAL SZ 3 13 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key14342011
Report Number1038671-2022-00529
Device Sequence Number4990431
Product Code LXH
UDI-Device Identifier10885862042248
UDI-Public10885862042248
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTIBIAL INSERT TRIAL SZ 3 13 MM
Device Catalogue Number201-23-13
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2022
Supplement Date Received by Manufacturer08/16/2022
Initial Report FDA Received Date05/09/2022
Supplement Report FDA Received Date09/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
- PS TIBIAL INSERTS SZ 3, 9MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale